Alert archive / North Carolina / Wind Advisories in 2008

Wind Advisory 7, NWS Newport/Morehead City, NC

March 19, 2008

NWS Newport/Morehead City, NC issued this wind advisory at Mar 19, 2008, 4:05 AM EDT. It took effect at Mar 19, 2008, 2:00 PM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2008, 4:05 AM EDT (08:05 UTC)
In effect from
Mar 19, 2008, 2:00 PM EDT
Expired
Mar 20, 2008, 11:00 AM EDT
In force
21 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 190805
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
405 AM EDT WED MAR 19 2008


NCZ095-098-103-104-192030-
/O.NEW.KMHX.WI.Y.0007.080319T1800Z-080320T1500Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...
KITTY HAWK...NAGS HEAD...SOUTHERN SHORES
405 AM EDT WED MAR 19 2008

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM
EDT THURSDAY.

STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP TODAY AND CONTINUE
INTO THIS EVENING AS A COLD FRONT APPROACHES FROM THE WEST. AS
THE FRONT CROSSES TONIGHT...STRONG NORTHWEST WINDS WILL DEVELOP
ALONG THE COAST AND CONTINUE INTO THURSDAY MORNING.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
4 follow-up statements
000 
WWUS72 KMHX 191921
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 PM EDT WED MAR 19 2008

NCZ095-098-103-104-200900-
/O.CON.KMHX.WI.Y.0007.000000T0000Z-080320T1500Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...
KITTY HAWK...NAGS HEAD...SOUTHERN SHORES
321 PM EDT WED MAR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THURSDAY. 

STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING
AS A COLD FRONT APPROACHES FROM THE WEST. AS THE FRONT CROSSES
TONIGHT...STRONG NORTHWEST WINDS WILL DEVELOP ALONG THE COAST AND
CONTINUE INTO THURSDAY MORNING.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 200802
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
402 AM EDT THU MAR 20 2008

NCZ095-098-103-104-201500-
/O.CON.KMHX.WI.Y.0007.000000T0000Z-080320T1500Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...
KITTY HAWK...NAGS HEAD...SOUTHERN SHORES
402 AM EDT THU MAR 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

STRONG SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST THIS MORNING
AS A COLD FRONT CROSSES. WINDS OF 25 TO 35 MPH ARE EXPECTED ALONG
THE COAST THIS MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 200928
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
528 AM EDT THU MAR 20 2008

NCZ095-098-201030-
/O.CAN.KMHX.WI.Y.0007.000000T0000Z-080320T1500Z/
CARTERET-ONSLOW-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...JACKSONVILLE
528 AM EDT THU MAR 20 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY. 

GUSTY NORTHWEST WINDS WILL DEVELOP THIS MORNING AS A COLD FRONT
MOVES OFFSHORE...HOWEVER SPEEDS ARE EXPECTED TO REMAIN BELOW
ADVISORY CRITERIA.

$$

NCZ103-104-201500-
/O.CON.KMHX.WI.Y.0007.000000T0000Z-080320T1500Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
528 AM EDT THU MAR 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

STRONG SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST THIS MORNING
AS A COLD FRONT CROSSES. WINDS OF 25 TO 35 MPH ARE EXPECTED ALONG
THE OUTER BANKS THIS MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 201506
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1106 AM EDT THU MAR 20 2008

NCZ103-104-201615-
/O.EXP.KMHX.WI.Y.0007.000000T0000Z-080320T1500Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
1106 AM EDT THU MAR 20 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG NORTHWEST WINDS
HAVE DECREASED SOMEWHAT...BUT WILL STILL AVERAGE 20 TO 30 MPH
WITH GUSTS TO 40 MPH THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Mar 18, 8:54 PM EDT, 7 hours 11 minutes earlier.

Area forecast discussion, Mar 18, 8:54 PM EDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
854 PM EDT TUE MAR 18 2008

.SYNOPSIS...
HIGH PRESSURE WILL BE CENTERED OFFSHORE TONIGHT. A COLD FRONT
WILL APPROACH FROM THE WEST ON WEDNESDAY AND MOVE ACROSS THE
REGION WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD IN FROM THE
NORTHWEST THURSDAY THEN MOVE OFFSHORE ON FRIDAY. ANOTHER COLD
FRONT WILL DROP SOUTHEAST THROUGH THE REGION ON SATURDAY. LOW
PRESSURE WILL DEVELOP ALONG THE FRONT ON SUNDAY THEN MOVE
NORTHEAST OF THE AREA ON MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOW LVL SOUTHERLY FLOW WILL BE INCREASING ACRS THE AREA AS THE
NIGHT PROGRESSES AS A DEEP SFC TROUGH APPROACHES FROM THE WEST.
MODEL SOUNDINGS/TIME SECTIONS INDICATE SATURATED LAYERS BLO 800 MB
CONTINUE OVRNGT. TEMPS WILL BE HELD UP IN THE INCREASING SOUTH
WIND AND SUSTAINED CLOUD COVER WITH LOWS MAINLY IN THE M50S
EXPECTED EARLY AS TEMPS MAY BE STEADY OR RISE IN THE MILD FLOW
AFTER MIDNIGHT. TEMPS ALONG OBX HAVE ALREADY DROPPED AROUND THE
MIN TS FOR TNT SINCE SUNSET...SO WILL DROP T A DEG OR TWO...BUT
ANTICIPATE TEMPS REBOUNDING AS ONSHORE FLOW CONTINUES.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
WINDY/WARM CONDS HIGHLIGHT WED IN THE MODERATE TO STRONG SW FLOW
OUT AHEAD SFC BNDRY. APPEARS AS IF ADEQUATE SUNSHINE INTO THE EARLY
AFTN TO HELP BOOST TEMPS WELL INTO 70S...WITH A FEW 80F READINGS
PSBL IN THE WARMEST LOCATIONS. WIND OFF THE WATER LIMITS THE TEMP
RISE WITH HIGHS 65-70F AT THE COAST. CHCS FOR PCPN LIKELY HOLD OFF
TIL THE DINNER HOUR OR LATER AND MAINLY FOR DEEP INLAND AREAS AS
MOST PCPN LOOKS TO CONSOLIDATE JUST AHEAD AND ALONG LATE ARRIVING
SFC BNDRY.

BEST WINDOW FOR PCPN LOOKS TO BE FROM ABOUT 01-09Z FROM FAR WEST
TO FAR EAST ACRS THE FCST AREA WED NIGHT. EXPECT A FAIRLY NARROW
BAND OF PCPN AS IT MOVES ACRS WHICH SHUD LIMIT QPF AMOUNTS BUT
LOCALIZED BRIEF HEAVY DOWNPOURS LIKELY. SPC DAY 2 OUTLOOK PUTS
MUCH OF THE SE STATES IN SLIGHT RISK SVR. INSTABILITY WILL BE
MINIMAL BUT STRONG LOW LVL JET SUGGS PSBLTY FOR SOME HIGHER WIND
GUSTS IN THE DEEPER CONVECTION.

DRYING OUT QUICKLY IN THE DEEP NW FLOW ON THU. THE CAA WILL BE
OFFSET BY DOWNSLOPING AND NEARLY FULL SUNSHINE WITH RESULTANT
HIGH TEMPS ENDING UP CLOSE TO SEASONAL NORMS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
QUITE COOL THU NIGHT AS HIGH PRES BUILDS IN OVRHEAD BY EARLY FRI.
CHANCE THAT THICKER  HIGH LVL CLOUDS MAY LIMIT FULL TEMPERATURE
DROP POTENTIAL...OTHRWISE SOME INLAND AREAS CUD REACH THE FREEZING
MARK AND CHC FOR SOME FROST GIVEN THE NEAR SFC SATURATION.

MID LVL FLOW LARGELY ZONAL BY END OF THE WEEK AND THRU THE
WEEKEND WHICH SUGGS WEAK SFC SYSTEMS. HIGH PRES OVRHEAD FRI WHICH
WILL LIMIT FULL MIXING POTENTIAL OF HIGH TEMPS...BUT PLEASANT 1ST
FULL DAY OF SPRING WITH SEASONABLE TEMPS.

PER HPC GUIDANCE...MORE CONSISTENT ECMWF SOLN FOLLOWED IN THE MED
TO LONG RANGE. AFTER A MILD START TO THE WEEKEND ON A WEAK RETURN
FLOW...A BACKDOOR BNDRY DROPS SOUTH ACRS THE CAROLINAS LATE SAT
SETTING UP A COOLER SFC FLOW REGIME ON SUNDAY. A DEEP MID LVL
CYCLONE AND ACCOMPANYINGLY STRONG SFC LOW PRES SYSTEM MAY IMPACT
THE REGION BY SUN NIGHT INTO EARLY MON. FCST DETAILS WILL COME
MORE INTO FOCUS AS THE WEEK PROGRESSES.

&&

.AVIATION /01Z TONIGHT THROUGH SUNDAY/...
VFR CONDITIONS WILL CONTINUE THROUGH WEDNESDAY MORNING. LOW LEVEL
MOISTURE WILL BE INCREASING IN THE ONSHORE FLOW OVERNIGHT BUT NOT
COMPLETELY SOLD ON THE DEVELOPMENT OF MVFR CEILINGS TONIGHT. THINK A
BETTER CHANCE FOR MVFR CEILINGS WILL BE WEDNESDAY AFTERNOON WITH
HEATING OF DEEPER LOW LEVEL RH.  SHOWERS AND POSSIBLY STRONG
THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF A COLD FRONT WEDNESDAY
EVENING WITH THE BEST CHANCE OF RAIN AND IFR/MVFR CONDITIONS 01Z-06Z
THURSDAY. GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED WEDNESDAY
AFTERNOON/NIGHT WITH GUSTS TO 35 KT EXPECTED  AND EVEN STRONGER
GUSTS POSSIBLE IF THUNDERSTORMS DEVELOP WEDNESDAY EVENING.

RETURN TO VFR CONDITIONS BEHIND FRONT THURSDAY. VFR EXPECTED THROUGH
THE REMAINDER OF THE WEEK INTO SATURDAY.

&&

.MARINE...
SWELL FROM A DISTANT ATLANTIC STORM IS PRODUCING A POWERFUL SWELL
ALONG THE NC COAST THIS EVENING WITH SEA HEIGHTS OF 10-12 FEET AND
PERIODS OF 14-16 SECONDS. WAVE WATCH IS UNDERDONE WITH THIS BY 4-6
FT LOOKS LIKE THE SWELL IS PEAKING THIS EVENING AND SHOULD BEGIN TO
SLOWLY SUBSIDE AFTER MIDNIGHT. FORTUNATELY THE HIGH TIDE THIS
EVENING WAS 1 FOOT LOWER THAN THIS MORNING. THIS LIMITED THE
OVERWASH ALONG THE OUTER BANKS THIS EVENING. WE RECEIVED REPORTS OF
LOW WATER ON HIGHWAY 12 BUT THE ROAD WAS STILL PASSABLE. A COASTAL
FLOOD ADVISORY WAS ISSUED UNTIL 12Z WEDNESDAY TO ACCOUNT FOR THE
RESIDUAL AFFECTS OF THIS EVENINGS HIGH TIDE AND THE HIGH TIDE
WEDNESDAY MORNING WHICH WILL BE 1 FOOT HIGHER THAN THIS EVENING BUT
WITH WITH A LESS POWERFUL SWELL. THE CWF WILL UPDATED TO INCREASE
INITIAL WAVE HEIGHTS AND TO BACK OFF ON THE INCREASING WINDS FROM
WEDNESDAY MORNING TO WEDNESDAY AFTERNOON BASED ON THE LATEST MODEL
RUNS.

SYS APPCHG FRM THE W WI TITENG GRAD AHD OF IT WL
PUSH WND INTO SCA CRIT WED MORN WI SEAS BCMG MR OF A WND WV BY
THEN. AM XPCTG GALES WED NGT AHD OF FRNT WI SEAS JUMPING TO ABV 10
FT.

AFT THIS SYS MVS THRU WED NGT...GRAD WL RMN TITE.  THAT COMBIND WI
CAA WL KP WND UP DURING THE DAY THU. XPCT WND AND SEAS TO DROP BLO
SCA CRIT BY THU EVE AS SYS MVS AWAY FRM THE CST AND SFC RDG STRTS TO
BLD IN. RDG WL DOMINATE THE WX THRU THE RMNDR OF THE WK. A WEAK UPR
LVL SYS WL PUSH A LO EWRD N OF NC WI TRAILING CDFNT PASSG THRU THE
WTRS SAT NGT. MST OF THE ENERGY WL RMN TO OUR N...BUT DO XPCT STRGR
GRAD TO KICK WND INTO THE 15 TO 20 KT RANGE SAT WI GRAD RELAXG AGN
BY SUN.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...COASTAL FLOOD ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR NCZ103.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM WEDNESDAY TO 2 PM EDT THURSDAY
     FOR AMZ130-135.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR AMZ152-154.
     GALE WARNING FROM 2 AM TO 11 PM EDT WEDNESDAY FOR AMZ152-154.
     SMALL CRAFT ADVISORY FROM 2 AM WEDNESDAY TO 8 PM EDT THURSDAY
     FOR AMZ156-158.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR AMZ150.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 4:12 AM EDTHigh Surf AdvisoryMHX28 hr

Nearby

Wind Advisories in North Carolina, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.